Flood, Benson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Benson County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
00 feet MSL. 80 feet MSL.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake continue to rise through the month of April, beginning the month around 1447.85 feet MSL and ending the month around 1449.00 feet MSL. Stump Lake continued to rise as well, starting the month around 1438.20 feet MSP and ending the month around 1439.80 feet MSL. The rising Stump Lake caused one farm family to move their house, which was located on the southwest side of the lake. They estimated their once 700 acre farm was down to 4 acres, due to the rising lake. Another nearby family evacuated their farmstead, leaving it to the rising lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 9:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 915 PM CST FRI MAR 31 2006 .UPDATE...FORECASTS LOOKS SOLID TONIGHT WITH NO UPDATES NEEDED. THOUGHT THAT TEMPERATURES MIGHT NOT FALL OFF TO MID 20S WITH SO MUCH WATER IN THE FIELDS BUT THEY ARE ON TRACK SO WILL LET THEM RIDE. CLOUDS IN WEST CENTRAL MN ARE CLEARING MAYBE A BIT SLOWER THAN EXPECTED BUT WORDING IN ZONES LOOK FINE. && .PREV DISCUSSION... (ISSUED 249 PM CST FRI MAR 31 2006) SHORT TERM... STACKED SYSTEM CONTINUES TO MOVE EAST INTO WISCONSIN...WITH CLEARING MOVING QUICKLY EAST. VISIBLE SATELLITE IMAGERY SHOWS SNOW FIELD CONFINED TO NORTHERN AREAS...AND DEWPOINTS REMAIN IN THE 30S ACROSS THE AREA. GFS HAS PERFORMED WELL OF LATE...AND WILL UTILIZE WITH NO MAJOR DIFFERENCES NOTED. FOR TONIGHT...HIGH PRESSURE AND CLEARING WILL MOVE INTO THE AREA. LIGHT WINDS WILL COUPLE WITH CLEAR SKIES...AND PLENTY OF BOUNDARY LAYER MOISTURE FROM SNOW MELT TO PRODUCE AREAS OF FOG. THIS WILL NEED TO BE MONITORED FOR POTENTIAL DENSE FOG. TEMPS SHOULD FALL INTO THE MID 20S ACROSS THE REGION. FOR SATURDAY...CLOUDS WILL SLOWLY INCREASE WITH HIGH PRESSURE SLIDING EAST OF THE REGION. TEMPS SHOULD REBOUND TO NEAR NORMAL...WITH SOUTHERLY WINDS INCREASING. ON SATURDAY NIGHT AND SUNDAY...SHORTWAVE WILL MOVE JUST SOUTH OF THE REGION. 850MB JET WILL INCREASE TO NEAR 50KT SATURDAY NIGHT...AND FOCUS MOISTURE CONVERGENCE/WARM ADVECTION INTO SOUTHERN AREAS. THIS SHOULD BRING AN AREA OF SHOWERS TO THE REGION...WITH THE BEST CHANCE IN THE SOUTH. A SLIGHTLY COUPLED JET WILL ALSO ENHANCE UPPER LEVEL DIVERGENCE ACROSS THE REGION AS WELL...WHICH MAY FOCUS RAIN AS WELL. PRECIPITABLE WATERS ALSO APPROACH 1 INCH IN SOUTHERN AREAS...SO ONE HALF INCH OF LIQUID OR SLIGHTLY MORE IS POSSIBLE IN THE SOUTH...WITH LOWER AMOUNTS IN NORTHERN AREAS. RAIN MAY CHANGE TO A MIX OF RAIN/SNOW BY SUNDAY NIGHT...BUT DEEPER MOISTURE WILL MOVE QUICKLY EAST AND END PRECIP CHANCES BY LATE SUNDAY NIGHT. BY MONDAY...HIGH PRESSURE SHOULD BUILD IN AND A DRY DAY IS EXPECTED. TEMPS COULD BE NEAR TO SLIGHTLY BELOW NORMAL...WITH A SLIGHT INTRUSION OF COOL AIR FROM CANADA. LONG TERM...(TUE THROUGH FRI)...LONG RANGE MODELS REMAIN IN PRETTY GOOD AGREEMENT...MOVING 500MB RIDGE THROUGH THE REGION AND ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM INTO THE AREA FOR THE MIDDLE TO LATE PART OF NEXT WEEK. SURFACE HIGH PRESSURE MOVES E OF THE AREA ON TUE... WITH NEXT LOW PRESSURE SYSTEM MOVING OUT INTO THE PLAINS...BRINGING ANOTHER CHANCE FOR PRECIPITATION OVER THE REGION FROM TUE NIGHT THROUGH FRI. AS FAR AS TEMPERATURES...KEPT FORECAST CONTINUITY OF TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. HYDROLOGY... NUMEROUS AREAL AND POINT FLOOD WARNINGS CONTINUE ACROSS THE ENTIRE REGION. PLEASE REFER TO BISFLSFGF AND BISFLWFGF FOR THE LATEST INFORMATION. FGF WATCHES/WARNINGS/ADVISORIES... && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 916 AM CST FRI MAR 31 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011530- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 916 AM CST FRI MAR 31 2006 ...FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE SOUTHERN AND CENTRAL RED RIVER BASIN AND ASSOCIATED TRIBUTARIES... ...FLOOD WATCH FOR SOUTHERN PORTIONS OF WEST CENTRAL MINNESOTA UNTIL 7 PM CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH SNOW FOR THE REST OF TODAY...MAINLY EAST OF THE RED RIVER VALLEY. ADDITIONAL RAINFALL AMOUNTS FROM ONE QUARTER...UP TO ONE HALF INCH ARE POSSIBLE IN NORTHWEST AND WEST CENTRAL MINNESOTA. THE HEAVIEST RAIN IS EXPECTED ALONG AND EAST OF A ROSEAU TO DETROIT LAKES LINE. THE RAIN WILL END AFTER 4 PM TODAY. PLEASE REFER TO HYDROLOGIC PRODUCTS...BISFLSFGF...BISFLWFGF AND BISFFAFGF FOR ADDITIONAL FLOODING INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR RIVER AND RAIN REPORTS. DK
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5512376, 5512377, 5512378.